Alert archive / Texas / Wind Advisories in 2017

Wind Advisory 2, NWS San Angelo, TX

January 21, 20174 counties in Texas

NWS San Angelo, TX issued this wind advisory at Jan 21, 2017, 9:48 PM CST for 4 counties in Texas. It took effect at Jan 22, 2017, 10:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jan 21, 2017, 9:48 PM CST (03:48 UTC)
In effect from
Jan 22, 2017, 10:00 AM CST
Expired
Jan 22, 2017, 3:00 PM CST
In force
5 hr
Issued by
NWS San Angelo, TX

Counties Crockett County, TX, Irion County, TX, Schleicher County, TX, Tom Green County, TX

The radar

The San Angelo radar (KSJT), 47 km from the middle of the area, began a volume at 03:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 3.8 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2017-01-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2017-01-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2230 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
126 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

275 
WWUS74 KSJT 220348
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
948 PM CST SAT JAN 21 2017

...HAZARDOUS WINDS TONIGHT INTO SUNDAY...

.A WELL-DEVELOPED SURFACE LOW PRESSURE CENTER DEVELOPING ACROSS
THE TEXAS PANHANDLE WILL MOVE ACROSS OKLAHOMA ON SUNDAY. THIS LOW
WILL CREATE VERY STRONG SURFACE WINDS ACROSS WEST CENTRAL TEXAS
TODAY THROUGH TONIGHT AND INTO SUNDAY.

TXZ071-072-076-077-221400-
/O.NEW.KSJT.HW.W.0001.170122T0500Z-170122T1600Z/
/O.NEW.KSJT.WI.Y.0002.170122T1600Z-170122T2100Z/
/O.EXT.KSJT.WI.Y.0001.000000T0000Z-170122T0500Z/
IRION-TOM GREEN-CROCKETT-SCHLEICHER-
INCLUDING THE CITIES OF...MERTZON...SAN ANGELO...OZONA...ELDORADO
948 PM CST SAT JAN 21 2017

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM CST THIS EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 10 AM CST SUNDAY...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 3 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 AM CST SUNDAY. A WIND
ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT
FROM 10 AM TO 3 PM CST SUNDAY. 

* TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON

* WINDS...TONIGHT...35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE
  POSSIBLY...ESPECIALLY AFTER MIDNIGHT. LATE TOMORROW MORNING...
  WEST TO NORTHWEST WINDS DECREASING TO 25 TO 35 MPH WITH GUSTS TO
  45 MPH.

* IMPACTS...STRONG WINDS CAN CAUSE DISRUPTIONS TO POWER...
  HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE
  VEHICLES...AND TRAILERS...REDUCTIONS TO VISIBILITY DUE TO
  BLOWING DUST...AND HAZARDOUS BOATING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS
BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ049-054-098-099-113-114-127-128-139-140-154-155-168>170-221400-
/O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD...
BRADY...SAN SABA...MENARD...JUNCTION...MASON
948 PM CST SAT JAN 21 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SUNDAY...

* TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON.

* WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS
BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION.

&&

$$

TXZ064>066-073-078-221400-
/O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/
STERLING-COKE-RUNNELS-CONCHO-SUTTON-
INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE...
BALLINGER...WINTERS...EDEN...SONORA
948 PM CST SAT JAN 21 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST SUNDAY...

* TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON

* WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE COMMON. 
  HIGHER WIND GUSTS OVER 50 MPH WILL BE POSSIBLE BETWEEN 
  MIDNIGHT TONIGHT AND SUNRISE SUNDAY MORNING. 

* IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS
BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION.

&&

$$
3 follow-up statements
072 
WWUS74 KSJT 220741
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
141 AM CST SUN JAN 22 2017

...HAZARDOUS WINDS TONIGHT INTO SUNDAY...

.A WELL-DEVELOPED SURFACE LOW PRESSURE CENTER DEVELOPING ACROSS
THE TEXAS PANHANDLE WILL MOVE ACROSS OKLAHOMA ON SUNDAY. THIS LOW
WILL CREATE VERY STRONG SURFACE WINDS ACROSS WEST CENTRAL TEXAS
TODAY THROUGH TONIGHT AND INTO SUNDAY.

TXZ071-072-076-077-221545-
/O.CON.KSJT.HW.W.0001.000000T0000Z-170122T1600Z/
/O.CON.KSJT.WI.Y.0002.170122T1600Z-170122T2100Z/
IRION-TOM GREEN-CROCKETT-SCHLEICHER-
INCLUDING THE CITIES OF...MERTZON...SAN ANGELO...OZONA...ELDORADO
141 AM CST SUN JAN 22 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
3 PM CST THIS AFTERNOON...

* TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON

* WINDS...TONIGHT...35 TO 45 MPH WITH GUSTS TO 60 MPH WILL BE 
  POSSIBLY...ESPECIALLY AFTER MIDNIGHT. LATE TOMORROW MORNING... 
  WEST TO NORTHWEST WINDS DECREASING TO 25 TO 35 MPH WITH GUSTS 
  TO 45 MPH. 

* IMPACTS...STRONG WINDS CAN CAUSE DISRUPTIONS TO POWER... 
  HAZARDOUS DRIVING CONDITIONS...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES...AND TRAILERS...REDUCTIONS TO VISIBILITY DUE TO 
  BLOWING DUST...AND HAZARDOUS BOATING CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS
BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ049-054-098-099-113-114-127-128-139-140-154-155-168>170-221545-
/O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD...
BRADY...SAN SABA...MENARD...JUNCTION...MASON
141 AM CST SUN JAN 22 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON.

* WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH.

* IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS
BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION.

&&

$$

TXZ064>066-073-078-221545-
/O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/
STERLING-COKE-RUNNELS-CONCHO-SUTTON-
INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE...
BALLINGER...WINTERS...EDEN...SONORA
141 AM CST SUN JAN 22 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...CONTINUES THROUGH TONIGHT INTO SUNDAY AFTERNOON

* WINDS...25 TO 35 MPH WITH GUSTS TO 45 MPH WILL BE COMMON. 
  HIGHER WIND GUSTS OVER 50 MPH WILL BE POSSIBLE BETWEEN 
  MIDNIGHT TONIGHT AND SUNRISE SUNDAY MORNING. 

* IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS
BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION.

&&

$$
011 
WWUS74 KSJT 221120
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
520 AM CST SUN JAN 22 2017

...HAZARDOUS WINDS TODAY...

.A WELL-DEVELOPED SURFACE LOW PRESSURE CENTER WILL CONTINUE TO
MOVE SLOWLY FROM WEST TO EAST ACROSS NORTH TEXAS TODAY. THIS LOW
WILL CONTINUE TO PRODUCE STRONG TO VERY STRONG SURFACE WINDS
ACROSS WEST CENTRAL TEXAS THROUGH THIS AFTERNOON.

TXZ071-072-076-077-221615-
/O.CON.KSJT.HW.W.0001.000000T0000Z-170122T1600Z/
/O.CON.KSJT.WI.Y.0002.170122T1600Z-170122T2100Z/
IRION-TOM GREEN-CROCKETT-SCHLEICHER-
INCLUDING THE CITIES OF...MERTZON...SAN ANGELO...OZONA...ELDORADO
520 AM CST SUN JAN 22 2017

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...
...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 3 PM CST
THIS AFTERNOON...

* TIMING...THROUGH THIS AFTERNOON

* WINDS...EARLY THIS MORNING...30 TO 40 MPH WITH GUSTS TO NEAR 50
  MPH. THEN...WEST TO NORTHWEST WINDS DECREASING TO 25 TO 35 MPH
  WITH GUSTS NEAR 40 MPH.

* IMPACTS...VERY HAZARDOUS TO HAZARDOUS DRIVING AND BOATING
  CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS
BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ049-054-098-099-113-114-127-128-139-140-154-155-168>170-221615-
/O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/
FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR-
CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...HASKELL...
THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...
ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN...BROWNWOOD...
BRADY...SAN SABA...MENARD...JUNCTION...MASON
520 AM CST SUN JAN 22 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...CONTINUES THROUGH THIS AFTERNOON.

* WINDS...25 TO 35 MPH WITH GUSTS NEAR 40 MPH.

* IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS
BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION.

&&

$$

TXZ064>066-073-078-221615-
/O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/
STERLING-COKE-RUNNELS-CONCHO-SUTTON-
INCLUDING THE CITIES OF...STERLING CITY...ROBERT LEE...BRONTE...
BALLINGER...WINTERS...EDEN...SONORA
520 AM CST SUN JAN 22 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...THROUGH THIS AFTERNOON

* WINDS...25 TO 35 MPH WITH GUSTS NEAR 40 MPH.

* IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS
BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION.

&&

$$
662 
WWUS74 KSJT 221605
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1005 AM CST SUN JAN 22 2017

...HAZARDOUS WINDS TODAY...

.A WELL-DEVELOPED SURFACE LOW PRESSURE CENTER WILL CONTINUE TO
MOVE SLOWLY FROM WEST TO EAST ACROSS NORTH TEXAS TODAY. THIS LOW
WILL CONTINUE TO PRODUCE STRONG TO VERY STRONG SURFACE WINDS
ACROSS WEST CENTRAL TEXAS THROUGH THIS AFTERNOON.

TXZ071-072-076-077-222100-
/O.EXP.KSJT.HW.W.0001.000000T0000Z-170122T1600Z/
/O.CON.KSJT.WI.Y.0002.000000T0000Z-170122T2100Z/
IRION-TOM GREEN-CROCKETT-SCHLEICHER-
INCLUDING THE CITIES OF...MERTZON...SAN ANGELO...OZONA...ELDORADO
1005 AM CST SUN JAN 22 2017

...A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...
...THE HIGH WIND WARNING HAS EXPIRED...

* TIMING...THROUGH THIS AFTERNOON

* WINDS...WEST TO NORTHWEST WINDS 25 TO 35 MPH WITH GUSTS NEAR 40
  MPH.

* IMPACTS...VERY HAZARDOUS TO HAZARDOUS DRIVING AND BOATING 
  CONDITIONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS
BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

TXZ049-054-064>066-073-078-098-099-113-114-127-128-139-140-154-
155-168>170-222100-
/O.CON.KSJT.WI.Y.0001.000000T0000Z-170122T2100Z/
FISHER-NOLAN-STERLING-COKE-RUNNELS-CONCHO-SUTTON-HASKELL-
THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN-
MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS...
EDEN...SONORA...HASKELL...THROCKMORTON...WOODSON...STAMFORD...
ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD...
CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA...MENARD...
JUNCTION...MASON
1005 AM CST SUN JAN 22 2017

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* TIMING...CONTINUES THROUGH THIS AFTERNOON.

* WINDS...25 TO 35 MPH WITH GUSTS NEAR 40 MPH.

* IMPACTS...HAZARDOUS DRIVING AND BOATING CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. ALSO...WINDS THIS STRONG WILL CREATE HAZARDOUS
BOATING CONDITIONS ON AREA LAKES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 21, 5:13 PM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Jan 21, 5:13 PM CST, 4 hours 35 minutes before
Area Forecast Discussion
National Weather Service SAN ANGELO TX
513 PM CST Sat Jan 21 2017

.AVIATION...
/00Z TAFS/

West winds of 15 to 25 knots, with gusts to near 35 knots will
continue this evening. Winds will become northwest late this
evening into Sunday morning and increase to 20 to 30 knots, with
gusts over 40 knots possible. Isolated to scattered light showers
are currently moving across West Central Texas, but will move east
of the area by late this evening. Gusty northwest winds will
begin to decrease around noon Sunday, dropping below 12 knots at
most sites by early evening.

&&

.PREV DISCUSSION... /issued 348 PM CST Sat Jan 21 2017/

SHORT TERM...
(Tonight and Sunday)

..Windy conditions to continue...

Rapid cyclogenesis has taken place across the Panhandle this
afternoon, tightening the pressure gradient and increasing wind
speeds. Wind speeds have increased dramatically through the
afternoon, with the latest peak winds for the day (through about 330
pm) showing:

ASOS locations:
San Angelo-46 mph
Abilene-39 mph
Junction-37 mph

West Texas Mesonet Locations:
Fort Chadbourne-46 mph
Sterling City-45 mph
Sweetwater-45 mph
San Angelo-42 mph
Menard-40 mph
Mertzon-38 mph
Clyde-38 mph

We have also seen a few showers develop this afternoon across the
Heartland and Big Country. These are moving east and should be out
of the area by around sunset.

Very windy conditions will continue tonight into Sunday. Tight
pressure gradient is generating 850 mb winds of nearly 70 knots at
850 mb overnight. Some of this will mix down to the surface, and
winds speeds of at least 25 to 35 mph are likely across all of the
area. The Wind Advisory for today will be extended into Sunday.
Always hard to tell just how much mixing will occur at night, but
given the strength of the flow, a few gusts across the Concho Valley
and Northern Edwards Plateau may approach 50 kts and a High Wind
Warning may be required for a short amount of time.

Gradient relaxes on Sunday, although better mixing of the higher
winds aloft after sunrise will offset some of this. Still expect
gusty winds through at least noon, with a more noticeable wind
speed decrease for the afternoon.

LONG TERM...
(Sunday Night through next Saturday)

Winds will continue to drop off tomorrow evening, and will be light
and variable during the night. With generally clear skies and a dry
airmass, radiational cooling will allow temperatures to drop into
the mid 30s for overnight lows. Could have a few minimum
temperatures in the lower 30s in some of the low-lying areas and
river valleys. Winds will become southwest on Monday, as the surface
high pressure ridge shifts east of our area. With ample sunshine,
temperatures will be well-above normal with afternoon highs expected
to be in the lower to mid 70s across the northern part of our area,
and in the mid to upper 70s from the Concho Valley south to the I-10
corridor.

An upper level ridge will shift east across Texas on Monday, and
then the flow aloft over our area will become southwest Tuesday into
midweek, as a large upper trough moves from the Rockies across the
central and northern Plains and takes on a positive tilt. Above
normal temperatures on Tuesday will be followed by much cooler
conditions on Wednesday, following a morning cold frontal passage.
The cooler airmass will remain over our area into late week, with
highs on Thursday and Friday expected to be in the 50s.

An increase in cloud cover is indicated on Friday, with another cold
front progged to drop south across our area Friday afternoon and
evening. With some upper support from an incoming shortwave trough,
carrying low PoPs for the possibility of rain showers Friday night
across the area southeast of a Sonora to Eden to Cross Plains line.
Temperatures look to remain chilly into the first part of next
weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 45  61  37  75 /   5   0   0   0
San Angelo 	 44  66  36  77 /   5   0   0   0
Junction 	 46  67  34  77 /  10   0   0   0
Brownwood 	 45  62  34  73 /  10   0   0   0
Sweetwater 	 44  61  37  74 /   5   0   0   0
Ozona      	 43  66  35  77 /   5   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
Wind Advisory until 3 PM CST Sunday for Brown-Callahan-Coke-
Coleman-Concho-Crockett-Fisher-Haskell-Irion-Jones-Kimble-Mason-
McCulloch-Menard-Nolan-Runnels-San Saba-Schleicher-Shackelford-
Sterling-Sutton-Taylor-Throckmorton-Tom Green.

&&

Daniels
Hazardous weather outlook, Jan 21, 2:31 PM CST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
231 PM CST SAT JAN 21 2017

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-222045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
231 PM CST SAT JAN 21 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG GUSTY WINDS FROM THE WEST AND SOUTHWEST WILL CONTINUE
THROUGH TONIGHT ACROSS WEST CENTRAL TEXAS. WIND SPEEDS OF 25 TO 35
MPH WILL BE COMMON...WITH GUSTS OF 40 TO 50 MPH LIKELY. THESE
WINDS WILL CREATE HAZARDOUS BOATING AND DRIVING CONDITIONS...AND
MAY CAUSE LIGHT OBJECTS LIKE TRASH CANS AND LAWN FURNITURE TO BLOW
OVER AND BE DAMAGED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE STRONG WINDS WILL CONTINUE INTO THE MORNING HOURS ON
SUNDAY...AND THEN BEGIN TO DECREASE THROUGH THE AFTERNOON. A WIND
ADVISORY WILL REMAIN IN EFFECT THROUGH NOON ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 9:48 PM CSTHigh Wind WarningSJTCrockett, Irion, Schleicher, Tom Green12 hr

Nearby

Wind Advisories in Texas, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.